Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking atenolol. Having chronic patches of plague psoriasis. Side effect?

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1993
Answered : 1196 Questions
Question
I am taking atenolol for last 18 years. For last 7 to 8 years i am having chronic patches of plague psoriasis. Is it the side effect of prolonged use of the atenolol. If so what is the cure.
Posted Fri, 19 Apr 2013 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Rodrigues 3 minutes later
Hi there.
It is very possible that the psoriasis like lesions are a result of use of atenolol.
Please go across to your treating physician, appraise him of the situation & he could easily change to a drug from a different group avoiding the B-blockers as these drugs are commonly grouped under. This should sort you out!
Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Follow-up: Taking atenolol. Having chronic patches of plague psoriasis. Side effect? 4 minutes later
WHAT IS THE POSSIBLE GROUP OF ALTERNATE MEDICINES WHICH WILL NOT TRIGGER PSORIASIS.
 
 
Answered by Dr. Praveen Rodrigues 44 minutes later
Hi again.
Your physician will be in the best position to advise on this because he/she has to be comfortable on the medication for hypertension as per his/her experience. I would think ACE inhibitors or calcium channel blockers should do well..but again, the final choice rests with the treating physician. I have only categorically said that Beta blockers are best avoided. Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor